

# 2017 NPA Convention Agenda (subject to change 3-1-17)

# April 21-22, 2017 - COUNRY INN & SUITES, LINCOLN, NE

5353 N. 27th St. Lincoln 68521

# THURSDAY, APRIL 20

7:00-9:00 p.m.

NPA & NPAS Board Meetings Location: BOARD ROOM

# FRIDAY, APRIL 21

7:30 a.m.

Registration Desk Opens Location: BALLROOM

8:00 - 9:45 a.m.

Daily Publishers Meeting Location: BOARD ROOM

#### 10:00-11:00 a.m.

Saving Public Notices Ed Henninger Location: CAPITOL ROOM

### 10:00-11:00 a.m.

How Headlines Matter for Print, Web & Mobile Audiences Sue Bullard, UNL Location: BOARD ROOM

# 11:15 a.m. -12:15 p.m.

Designing Great Ads
Ed Henninger
Location: CAPITOL ROOM

# 11:15 a.m. - 12:15 p.m.

9 Ways to Elevate Your Editing Sue Bullard, UNL Location: BOARD ROOM

# 12:30-1:30 p.m. LUNCH ON YOUR OWN (Silent Auction begins)

(Convention Committee Mtg. - Hotel Restaurant)

# 1:30-4:30 p.m.

Writing Contest (Collegiate Only)
Location: (Breakfast Area)

### 1:30-4:30 p.m.

Omaha World-Herald Photojournalism Contest (Collegiate Only) Location: (Breakfast Area)

### 1:45-4:00 p.m.

Afternoon Break
Grab a soft drink & cookie/brownie
before heading to a session
Location: BALLROOM

# 1:45-2:45 p.m.

InDesign Favorites
Lisa Griffin
Location: BOARD ROOM

# 1:45-2:45 p.m.

25 Things Every Publisher Should Know Ed Henninger Location: CAPITOL ROOM

#### 1:45-2:45 p.m.

Legal Q&A Session Shawn Renner Location: LIGHTHOUSE ROOM

# 3:00-5:00 p.m.

One-on-One Newspaper Design Consultations w/Ed Henninger (contact NPA office to schedule a time) Location: BALLROOM

# 3:00-4:00 p.m.

50 Ideas in 50 Minutes Tim Schmitt, Gatehouse Media Location: LIGHTHOUSE ROOM

# 3:00-4:00 p.m.

Creating Great Video Using Your Smartphone Chris Snider, Drake University Location: CAPITOL ROOM

### 3:00-4:00 p.m.

Newspapers & Technology Lisa Griffin Location: BOARD ROOM

# **4:15 p.m.**NPA Annual Meeting

4:45 p.m.
NPAS Annual Meeting
(Back-to-back meetings)
Location: LIGHTHOUSE ROOM

#### 5:30-6:30 p.m.

Social Hour-Cash Bar Location: CAPITOL ROOM

# 6:30 p.m.

AWARDS BANQUET
Keynote Speaker: Shelby Coffey-Newseum
Omaha World-Herald Awards;
Master Editor-Publisher Award
Location: BALLROOM

(Master Editor-Publisher Reception following banquet)

# SATURDAY, APRIL 22

7:30 a.m.

Registration Desk Opens Location: BALLROOM

#### 8:00-9:00 a.m.

GREAT IDEA EXCHANGE
(No Breakfast)
Location: BALLROOM

(agenda continued)

# 2017 NPA Annual Convention Agenda, April 21-22, 2017, Lincoln, NE

(Agenda subject to change - 3-1-17)

#### 9:15 - 11:45 a.m.

One-on-One Newspaper Design Consultations w/Ed Henninger (contact NPA office to schedule a time) Location: BALLROOM

#### 9:15-10:15 a.m.

RAVE (Retain Advertising by Providing Value & Expertise) Kelly Wirges Location: LIGHTHOUSE ROOM

#### 9:15-10:15 a.m.

Revamping Your High School Sports Coverage Plan Tim Schmitt, Gatehouse Media Location: CAPITOL ROOM

#### 9:15-10:15 a.m.

Illustrator 101 Lisa Griffin Location: BOARD ROOM

# 10:30-11:45 a.m.

Don't Be an Average Joe (or Josephine) Kelly Wirges Location: LIGHTHOUSE ROOM

### 10:30-11:45 a.m.

Creating Great Video Using Your Smartphone Chris Snider, Drake University Location: CAPITOL ROOM

# 10:30-11:45 a.m.

InDesign Favorites Lisa Griffin Location: BOARD ROOM

# 12:00 Noon-1:30 p.m.

**AWARDS LUNCH** Keynote Speaker: Bill Frakes Outstanding Young NE Journalist; Pica Pole Awards; NPA Foundation Scholarship Recipients Recognized; Collegiate Writing & Photojournalism Contest Winners Location: BALLROOM

# 1:45-4:00 p.m.

Afternoon Break - Grab a soft drink & cookie/brownie before heading to the afternoon sessions Location: BALLROOM

# 1:45-3:00 p.m.

Addressing Objections is Easy as 1-2-3 Kelly Wirges Location: LIGHTHOUSE ROOM

#### 1:45-3:15 p.m.

NPA Digital Hotline, Website Evaluations, Industry Trends Chris Rhoades Location: CAPITOL ROOM

# 1:45-3:00 p.m.

Designing Great Ads Ed Henninger Location: BOARD ROOM

3:30 - 5:00 p.m. FLASH SESSIONS Three 30 min. sessions: 3:30-4:00pm, 4:00-4:30pm & 4:30-5:00pm

Sessions designed to give attendees an opportunity to share ideas & info on a variety of topics. Each table/topic has a moderator. Attendees move from one 30-min. session to the next Location: LIGHTHOUSE ROOM

### (FLASH SESSION TOPICS TBA)

# 5:30-6:30 p.m.

Social Hour - Cash Bar Location: CAPITOL ROOM

**6:30 p.m.** NPA BETTER NEWSPAPER CONTEST AWARDS BANQUET Better Newspaper Contest Winners; Installation of NPA/NPAS Officers & Board Members; NPA Foundation Raffle Drawings; Workshop Attendance Drawing; Silent Auction Winners Announced Location: BALLROOM

> (AGENDA SUBJECT *TO CHANGE 3-1-17*)